NursGuru

    Exam Review

    1. A client with type 2 diabetes mellitus managed on insulin is admitted for an acute Asthma exacerbation. The healthcare provider prescribes oral prednisone. What is the priority nursing intervention?
      A)
      Monitor for signs of hypoglycemia
      B)
      Increase the insulin dose
      C)
      Increase the prednisone dose
      D)
      Restrict fluids to prevent edema
    2. A patient with Parkinson's Disease has slow movements that affects their swallowing, facial expressions, and ability to coordinate movements As the nurse you will document the patient has:
      A)
      "Freeze up"
      B)
      Pill-rolling
      C)
      Akinesia
      D)
      Bradykinesia
    3. A patient with Parkinson Disease is experiencing weight loss due to difficulty chewing and swallowing. Which meal option below is the best for this patient?
      A)
      Grilled cheese with apple slices
      B)
      Tacos with refried beans
      C)
      Scrambled eggs with a side of cottage cheese
      D)
      Baked chicken with bacon slices
    4. A client in emergency department (ED) is unconscious due to severe hypoglycemia. Which drug would the nurse administer?
      A)
      Glucagon
      B)
      Exenatide
      C)
      Metformin
      D)
      Glipizide

    Exam Review

    1. The nurse is administering an insulin drip for a patient in DKA (see image below for medication label) who weighs 231 lbs. The order is to start the insulin drip at 0.1 units/kg/hr. Calculate the milliliters per hour the nurse will set the infusion pump. Round to the nearest whole number.
      Correct Answer:11 mL/hr
    2. The nurse is caring for a patient with multiple sclerosis (MS) who complains of fatigue. What does the nurse include in the care plan to teach the patient to reduce fatigue?
      A)
      Rest in a cool room whenever possible
      B)
      Avoid taking naps during the day
      C)
      Take a hot bath twice per day
      D)
      Take cyclobenzaprine as needed
    3. A nurse instructs a client taking glyburide about alcohol use. What statement by the client indicates the need for further teaching?
      A)
      "I'll avoid alcohol completely while on this medication."
      B)
      "Alcohol can make me feel dizzy when taking this medicine."
      C)
      "Drinking alcohol could cause my blood sugar to drop too low."
      D)
      "A small glass of wine with dinner is safe."
    4. The nurse is developing a plan of care for an MS client with constipation. Which interventions are appropriate? SELECT ALL THAT APPLY
      (SATA)
      A)
      Increase fluid intake
      B)
      Use stool softeners or bulk-forming agents
      C)
      Limit physical activity
      D)
      Encourage high-fiber foods
      E)
      Schedule regular bowel times

    Exam Review

    1. A nurse teaches a patient with newly diagnosed Type 1 Diabetes about sick-day management. Which statement indicates a need for further teaching?
      A)
      test my blood sugar regularly."
      B)
      "If I feel better, I can skip checking my blood sugar for a day."
      C)
      "I will continue administering my insulin even if I can't eat."
      D)
      "If my blood glucose is over 250 mg/dL, I'll check for ketones."
    2. A client with MS experiences severe fatigue that interferes with activities of daily living (ADLs). Which medication might the provider prescribe?
      A)
      Baclofen
      B)
      Tizanidine
      C)
      Amantadine
      D)
      Dantrolene
    3. A nursing student administered a biguanide medication to a client with Type 2 diabetes. Which of the following oral diabetes agents is classified as a biguanide?
      A)
      Metformin
      B)
      Sitagliptin
      C)
      Glipizide
      D)
      Pioglitazone
    4. A nurse provides discharge teaching to a patient newly diagnosed with type 2 diabetes mellitus. Which of the following patient statements demonstrate accurate understanding of disease management? (SELECT ALL THAT APPLY)
      A)
      "Exercise and losing weight can help me control my blood sugar."
      B)
      "Insulin is never used for type 2 diabetes."
      C)
      "Checking my blood sugar will help me see how well I'm managing.
      D)
      "Oral medications may be prescribed to help lower my blood sugar."
      E)
      "Healthy food choices and portion control are part of managing diabetes."

    Exam Review

    1. Physician order says "Infuse Regular Insulin at 8 units/hr". You're supplied with an IV bag of the prescribed medication that reads "125 units per 250 ml". What will you set the infusion pump at (mL/hr) so your patient will receive 8 units/hr?
    2. A client newly diagnosed with relapsing-remitting (RR) multiple sclerosis asks the nurse what this means. Which response is most accurate?
      A)
      "You will experience episodes of new or worsening symptoms followed by recovery."
      B)
      "You will have constant symptoms that never fluctuate."
      C)
      "Your symptoms will steadily worsen over time without periods of recovery."
      D)
      "Your condition will remain stable for years without any changes."
    3. A nurse is caring for a diabetic patient with clinical manifestations of tremors, pallor, diaphoresis, and reports hunger. The nurse checks the patient's morning blood glucose, which is 60 mg/dL mild low. Which of the following nursing interventions is the MOST important?
      A)
      Keep the patient NPO in case labs are ordered
      B)
      Call the doctor in 90 minutes.
      C)
      Recheck the blood glucose in 60 minutes
      D)
      Give the patient 15 grams of carbohydrate fruit juice
    4. The nurse teaches a client with MS to prevent fatigue. Which statements by the client indicate effective teaching? SELECT ALL THAT APPLY
      A)
      "I'll avoid extreme heat and hot baths."
      B)
      "I'll try to do all my chores at once."
      C)
      "I'll exercise daily, even when I feel exhausted."
      D)
      "I'll rest between activities."
      E)
      "I'll balance activity with rest periods."

    Exam Review

    1. A client with Hyperglycemic Hyperosmolar Nonketotic Syndrome (HHNS) has a blood glucose level of 925 mg/dL and is confused and lethargic. What is the priority nursing intervention?
      A)
      Begin IV fluid replacement with normal saline
      B)
      Prepare for endotracheal intubation
      C)
      Begin regular insulin IV bolus
      D)
      Administer 50% dextrose IV push
    2. The nurse is planning care for a client diagnosed with Parkinson's disease. The client is able to communicate with the nurse to discuss their nutritional needs. The nurse includes the nursing diagnosis risk for aspiration in the plan of care. What is the best intervention for the nurse to include in the care plan to prevent aspiration?
      A)
      Insert a nasogastric tube for feedings
      B)
      Use thick liquids
      C)
      Eat bites of steak and chew frequently
      D)
      Use thin liquids
    3. A nurse is providing discharge teaching for a patient with insulin glargine (Lantus). Which instructions are correct? SELECT ALL THAT APPLY
      A)
      "Do not mix this insulin with others in the same syringe."
      B)
      "This insulin has no pronounced peak."
      C)
      "It should be taken immediately before meals."
      D)
      "Take this insulin at the same time each day."
      E)
      "It provides 24-hour blood sugar control."
    4. The order reads: Infuse D5W 1,000 mL over 8 hours. What is the IV flow rate in mL/hour?

    Exam Review

    1. During a return demonstration, a nursing student prepares to mix NPH and Regular insulin. Which sequence of steps indicates correct technique?
      A)
      Inject air into NPH, inject air into Regular, draw Regular, draw NPH
      B)
      Inject air into Regular, draw Regular, inject air into NPH, draw NPH
      C)
      Inject air into Regular, inject air into NPH, draw NPH, draw Regular
      D)
      Inject air into NPH, draw NPH, draw Regular
    2. A nurse is assessing a client on long-term Levodopa therapy. Which findings would the nurse identify as adverse effects of the medication? SELECT ALL THAT APPLY
      A)
      Confusion
      B)
      Depression
      C)
      Increased appetite
      D)
      Hallucinations
      E)
      Sleep disturbances
    3. A client admitted to the emergency department with deep rapid respirations, fruity breath odor, and blood glucose of 520 mg/dL. Which insulin administration method is most appropriate?
      A)
      Subcutaneous glargine
      B)
      Intramuscular lispro
      C)
      Subcutaneous NPH
      D)
      Intravenous regular insulin
    4. A client on Regular insulin develops lipohypertrophy at injection sites. What would the nurse instruct the patient to do?
      A)
      Inject in the same site for consistent absorption.
      B)
      Stop insulin injections for a few days.
      C)
      Massage the injection site after each dose.
      D)
      Rotate injection sites systematically